Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 233, NWS Tulsa, OK

April 27, 2011Haskell County, Muskogee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 27, 2011, 7:39 AM CDT for Haskell County, Muskogee County, Oklahoma. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 7:39 AM CDT (12:39 UTC)
Expired
Apr 27, 2011, 8:01 AM CDT
In force
22 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Haskell County, OK, Muskogee County, OK

The radar

The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 7:46 AM CDTHAIL 0.88Porum, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

948 
WUUS54 KTSA 271239
SVRTSA
OKC061-101-271315-
/O.NEW.KTSA.SV.W.0233.110427T1239Z-110427T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
739 AM CDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  NORTHERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 815 AM CDT

* AT 736 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
  OF ENTERPRISE...MOVING NORTHEAST AT 45 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WHITEFIELD...BRIARTOWN...PORUM...STIGLER AND WEBBERS FALLS.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 284 AND 288.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3531 9490 3518 9535 3528 9543 3532 9538
      3531 9534 3536 9534 3553 9514
TIME...MOT...LOC 1239Z 237DEG 38KT 3529 9531

$$
2 follow-up statements
268 
WWUS54 KTSA 271247
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
747 AM CDT WED APR 27 2011

OKC061-101-271315-
/O.CON.KTSA.SV.W.0233.000000T0000Z-110427T1315Z/
MUSKOGEE OK-HASKELL OK-
747 AM CDT WED APR 27 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 AM CDT FOR
NORTHERN HASKELL AND SOUTHEASTERN MUSKOGEE COUNTIES...

AT 745 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORUM...MOVING
NORTHEAST AT 45 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WEBBERS
FALLS.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 284 AND 288.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3534 9493 3527 9523 3529 9528 3531 9531
      3536 9534 3553 9514
TIME...MOT...LOC 1248Z 237DEG 38KT 3535 9522

$$
836 
WWUS54 KTSA 271301
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
801 AM CDT WED APR 27 2011

OKC061-101-271311-
/O.CAN.KTSA.SV.W.0233.000000T0000Z-110427T1315Z/
MUSKOGEE OK-HASKELL OK-
801 AM CDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HASKELL AND
SOUTHEASTERN MUSKOGEE COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

SMALL HAIL TO PEA SIZE WILL STILL BE POSSIBLE WITH THIS STORM.

LAT...LON 3534 9493 3527 9523 3529 9528 3531 9531
      3536 9534 3553 9514
TIME...MOT...LOC 1301Z 237DEG 38KT 3542 9508

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:31 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Apr 27, 6:31 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
631 AM CDT WED APR 27 2011

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL EXPAND ACROSS
EASTERN OK AND NW AR THROUGH THE MORNING...BEFORE DECREASING BY
EARLY AFTERNOON. WIDELY VARYING FLIGHT CONDITIONS ARE CURRENTLY
OBSERVED...WITH LIFR CEILINGS LIKELY TO PERSIST ACROSS FAR NW AR
SITES THROUGH AT LEAST MID MORNING. MVFR/IFR CONDITIONS WILL
PREVAIL AT ALL OTHER SITES...WITH CONDITIONS IMPROVING BY LATE
MORNING AND BECOMING VFR AT ALL SITES BY SUNSET.

&&

.PREV DISCUSSION... /ISSUED 309 AM CDT WED APR 27 2011/

DISCUSSION...
FLASH FLOOD WATCH THAT IS CURRENTLY IN EFFECT WILL BE
EXTENDED THROUGH 18Z TODAY.

AT 7Z...A STATIONARY BOUNDARY EXTENDED FROM FROM AN
AREA OF LOW PRESSURE NEAR KTYR NORTHEASTWARD ACROSS
NORTHEAST TEXAS AND INTO SOUTHERN ARKANSAS. THIS BOUNDARY
LOOKS AS IF IT WILL REMAIN SOUTH OF TULSA CWA. MEANWHILE...
A MID-LEVEL LOW WAS SPINNING ACROSS SOUTHWEST KANSAS. THIS
LOW WILL MOVE ACROSS OKLAHOMA THIS MORNING AND WILL BE CENTERED
OVER NORTHWEST ARKANSAS BY EARLY AFTERNOON. SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THIS MID-LEVEL LOW WERE CURRENTLY ACROSS WESTERN
AND CENTRAL OKLAHOMA. WOULD EXPECT THIS ACTIVITY TO MOVE INTO EASTERN
OKLAHOMA OVER THE NEXT FEW HOURS. THERE IS THE POTENTIAL FOR SOME OF
THESE ELEVATED STORMS TO BECOME STRONG THIS MORNING WITH SMALL HAIL THE
MAIN CONCERN. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO END THIS
AFTERNOON AS THE MID-LEVEL LOW PRESSURE SYSTEM MOVES EAST OF THE AREA.

RAINFALL AMOUNTS TODAY ARE EXPECTED TO BE IN THE ONE-QUARTER TO
THE ONE-HALF INCH RANGE WITH ISOLATED ONE INCH AMOUNTS ACROSS
THE FLASH FLOOD WATCH AREA. THIS RAIN WILL ONLY AGGRAVATE AN
ALREADY BAD SITUATION AND WILL HAVE THE POTENTIAL TO PRODUCE
ADDITIONAL FLASH FLOODING. THEREFORE...THE ONGOING FLASH FLOOD
WATCH WILL EXTENDED THROUGH 18Z.

THURSDAY AND FRIDAY WILL BE A WELL DESERVED BREAK FROM THE RAIN
AS HIGH PRESSURE BUILDS INTO THE REGION AT THE SURFACE AND
ALOFT.

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE SATURDAY
INTO SUNDAY AS ANOTHER COLD FRONT AND ASSOCIATED MID LEVEL SHORTWAVE
MOVE ACROSS THE AREA. THERE IS THE POTENTIAL FOR HEAVY RAINFALL
WITH THIS SYSTEM AS IT WILL BE SLOW TO MOVE THROUGH THE
REGION. SOME OF THE STORMS WILL ALSO HAVE THE POTENTIAL
TO BE STRONG TO SEVERE.

MONDAY AND TUESDAY OF NEXT WEEK LOOK TO BE DRY AS HIGH
PRESSURE BUILDS INTO THE REGION IN THE WAKE OF THE DEPARTING
WEEKEND STORM SYSTEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   59  45  75  51 /  80   0   0   0
FSM   61  46  74  48 /  80   0   0   0
MLC   61  42  76  50 /  60   0   0   0
BVO   58  42  75  45 /  80   0   0   0
FYV   58  41  70  42 /  80   0   0   0
BYV   57  42  69  46 /  80   0   0   0
MKO   59  42  73  49 /  80   0   0   0
MIO   59  41  74  45 /  60   0   0   0
F10   60  44  74  50 /  70   0   0   0
HHW   67  44  77  48 /  50   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 1 PM WEDNESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

AVIATION...07
Hazardous weather outlook, Apr 27, 5:05 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
505 AM CDT WED APR 27 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
505 AM CDT WED APR 27 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...PRIMARILY ALONG AND SOUTHEAST OF INTERSTATE 44.
	ONSET...MID MORNING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHWEST ARKANSAS AND EXTREME EASTERN OKLAHOMA.
	ONSET...MID MORNING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTERNOON.

DISCUSSION...
THE CORE OF AN UPPER STORM SYSTEM WILL PASS ACROSS THE AREA
DURING THE MORNING HOURS...POSSIBLY PRODUCING SCATTERED
THUNDERSTORMS.  IF THESE THUNDERSTORMS DO DEVELOP...THERE
WILL BE RISK FOR LARGE HAIL WITH THE STRONGER STORMS.
THE HIGHEST INSTABILITIES WILL RESIDE ACROSS FAR EASTERN
OKLAHOMA INTO NORTHWEST ARKANSAS...WHERE SEVERE WEATHER
CHANCES INCREASE SLIGHTLY.  THE RISK FOR SEVERE WEATHER
WILL END BY EARLY AFTERNOON AS THE STORM SYSTEM SHIFTS
EAST OF THE AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...NO HAZARDS.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL.
MONDAY AND TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
STRONG SOUTHERLY WINDS WILL DEVELOP ON FRIDAY AHEAD OF THE
NEXT COLD FRONT...WHICH WILL MOVE INTO THE AREA SATURDAY.
THE FRONTAL BOUNDARY MAY STALL ACROSS THE AREA SATURDAY
NIGHT INTO SUNDAY...BEFORE SHIFTING FURTHER EAST BY MONDAY.
THUNDERSTORM CHANCES WILL INCREASE IN VICINITY OF THE
STALLED FRONT...WITH THE POTENTIAL FOR SEVERE WEATHER ALONG
WITH AREAS OF HEAVY RAINFALL. THE MAGNITUDE AND LOCATION OF
THE HEAVIEST RAINS REMAINS UNCERTAIN...HOWEVER ANOTHER
ROUND OF FLOODING MAY DEVELOP WITH THIS SYSTEM.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:12 PM CDTSevere Thunderstorm WarningTSAChoctaw33 min
Apr 26, 7:24 PM CDTSpecial Weather StatementTSAChoctaw51 min
Apr 26, 11:51 PM CDTAreal Flood WarningTSAAdair, Cherokee, Craig, Delaware, Haskell, Latimer and 11 more12 hr
Apr 27, 12:00 PM CDTAreal Flood WarningTSAAdair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 5 more48 hr
Apr 27, 12:43 PM CDTFlash Flood WarningTSAAdair, Delaware4 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.